News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: severe abdominal pain and bleeding when re-started the pill


 lucychild - Fri Jan 09, 2009 5:58 am

Hello,

I started on the pill while in UK 2 years ago. I used to be on Microgynon30.
I took my last dose of Microgynon in August 2008 and got off the pill for 4 and a half months. I had no period for that time, and very little abdominal cramps. A GP confirmed i'm not pregnant and did all blood tests to confirm nothing unusual with my hormones. I had an ultrasound done which showed more follicles than average and doctor diagnosed them as ovarian cysts or polycystic ovaries.

As advised by a doctor I started back on the pill - Levlen ED - to regulate the period. Few days later a observed a pink-ish discharge which started getting darker with days passing, unill it turned dark brown and today i noticed red blood. It's not as intensive as a period bleeding, but significant, especially considering the fact i'm only half way through my first dose of the pill. I also have severe abdominal cramps, sharp, sudden pains in the ovaries and around the uterus area.

I'm confused, should i stop taking the pill and wait for a natural period?
Should I continue taking the pill and wait for the symptoms to dissapear?
Please help.... two doctors i went to had different opinions...
 Debbie Miller, RN - Fri Jan 09, 2009 9:29 pm

User avatar Hello,
You should continue to take the pill as prescribed. Hormonal fluctuation is common when starting the pill and while most people don't bleed, it is very common to do so. Give yourself a few months to adjust but if the periods become extremely heavy, soaking more than a pad an hour for several hours, you should call your doctor. We would not want you to become anemic.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here